Dismiss Notice
Welcome! Please read this announcement regarding the new Forums: Click Here"

2nd day on Yasmin...increased shed already?

Discussion in 'PCOS Community' started by ccarbaja, Jan 14, 2011.

  1. ccarbaja

    ccarbaja Guest

    So I have never posted before but have been looking at this sight for awhile trying to learn as much as I can about hair loss. I need advice! I was diagnosed w pcos last 2 months ago due to elevated testosterone (74), high dheas (400), fsh/lh ratio, and cysts in my ovaries. My endo was still hesitant to diagnose me since i'm thin, don't have IR, and no acne/facial hair. I immediately started DCI which helped with the shedding for awhile. Then I added metformin 1000mg last month which also seemed to help with the shedding. I recently noticed a lot of regrowth at the top of my head but not at my bangs area or the sides which are the worst.

    So, I decided to add Yasmin to the mix to help with regrowth and decrease my shedding further. I started it 2 days ago and today when I showered, my shedding was double what it usually is. Can Yasmin affect your hair so quickly? I heard that this pill is great for those with pcos but has it negatively affected anyone with pcos as well? Do you think it's just an initial shed and I should hold out till the 6 month mark?

    I've been dealing with off and on shedding for over a year now. I tried the natural route with no results so decided to jump in and start meds but now I'm second guessing my decision. Any input is greatly appreciated.
     
  2. aries

    aries Guest

    I can only tell you my experience, Yasmin was a nightmare. I have hair loss and was put on Yaz and within three weeks started losing hair on the sides. My daughter, who is a teen, switched to Yasmin and her hair started thinning at a rapid pace. I think each person is going to react differently. I have heard some ladies that have had great success while taking Yaz/Yasmin. I think it's just up to our bodies as to what will be. We both stayed on these pills thinking that it would take our bodies some time to adjust and we would ride out the TE, but in the end, we stopped taking them all together. Good luck to you.
     
  3. Yasmin helped my hair.. (Yaz NOT so much)... getting off is what I'm worried about....
     
  4. Kay777

    Kay777 Guest

    i think any med that affects hormones can upset your body's balance and cause some shedding. i would give it some time, personally.

    also, may i ask about DCI? i don't know what that is. i have PCOS and like you am thin (actually underweight), so i don't fit the typical PCOS profile. my gyn only wants me to go on Spironolactone and yaz if i'm interested. she did not mention any other options.
     
  5. ccarbaja

    ccarbaja Guest

    Thnx everyone! I chickened out and decided to stop the Yasmin until I re-check my hormone levels early next month. Hopefully the metformin and DCI will have lowered my T and DHEAs. If not, then I will go back on Yasmin. Once I stopped it, my shedding went back to normal so I'm hoping it didn't mess me up too bad.

    Kay, DCI is d chiro inositol. Several girls with pcos take it as it is believed that the condition is due to a lack of this in our system. Some studies have shown dci to decrease male hormones in those with pcos when taken regularly. I get mine from chiral balance. If you google dci and pcos a bunch of info will come up. It helped get my T and DHEAs down but it takes awhile. Hope your hair improves. What type of birth control are you taking?
     
  6. Kay777

    Kay777 Guest

    thanks for the info! i'm not taking any BC currently. i really did a number on my hair last year when i kept switching BCPs due to side effects as well as hair loss.
     
  7. joan

    joan Guest

    Hi ccarbaja,


    I was recently diagnosed with PCOS. I have lost a ton of hair and have oily skin, some acne, and some hair growth. I passed one glucose tolerance test but failed my last one. I may be IR. I am thin - thus I worry about my weight and things that may come. Can I ask you how you got prescribed met. for IR if you don't have IR?
     
  8. ccarbaja

    ccarbaja Guest

    Hi Joan. When I was first diagnosed by my PCP she gave me metformin right away, before she got the results of my glucose/IR levels. She said that IR is at the core of pcos and she thinks that taking the met would be beneficial even if I am not IR. Since I started it I have noticed a small decrease in my shed as well as a less oily face but not much of a difference. Plus starting the Yasmin caused a spike in my shed...I got so scared that I stopped taking it.
     
  9. Chickadee

    Chickadee Guest

    I strongly doubt that Yasmin can affect the hair that quickly. From what I understand, neither can anything (short of maybe chemo). There's a physiological lag when it comes to hair (usually your shed will increase 1-3 months after the offending factor).

    Oral contraceptives are one of the main lines of defense against PCOS. (Even if you do end up shedding a bit more in the short term -- as a result of a hormonal adjustment -- OCs could help you in the long run.) Maybe you could ask your endo whether Yasmin is able to affect such a sudden increase in shed.

     

Share This Page